Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What diet influence warfarin level in body?

Answered by
Dr.
Dr. Harish Naik

General & Family Physician

Practicing since :2008

Answered : 2613 Questions

default
Posted on Tue, 3 Nov 2015 in Medicines and Side Effects
Question: Which type of food or nuts affect wafarin level?
doctor
Answered by Dr. Harish Naik 2 hours later
Brief Answer:
No specific warfarin diet, effectiveness decreased by vit k food

Detailed Answer:
Hi
Welcome to HCM.

I have gone through your query.
As such there is no specific warfarin diet.

One nutrient that can lessen warfarin's effectiveness is vitamin K. While eating small amounts of foods that are rich in vitamin K shouldn't cause a problem, avoid eating or drinking large amounts of: Spinach, brussels sprouts, parsley, collard greens, mustard greens, chard, green tea.

Certain drinks can increase the effect of warfarin, leading to bleeding problems. Avoid or drink only small amounts of these drinks when taking warfarin: Cranberry juice, alcohol.

Hope this helps.
Take care.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Warfarin

doctor1 MD

I have been on Coumadin for 3 years. In December of 2013 I had a complete knee replacement and the surgeon put me on Xarelto. I want to go back on Coumadin because I feel more confident if I know the numbers of how thin/thick my blood is each month. Can I switch back to Coumadin (Warfarin) without any bad side effects? I do have a pacemaker and also have occasional episodes of atrial fib.

doctor1 MD

Hi. Please help! My Dad has not been gentle to himself over the years having been a heavy smoker (ex - smoker now)and drinker. He is is on numerous meds including warfarin, inhalers for breathing, blood pressure, high colesteral, and also has lukemia of the bone which has not progressed since been diagnosed several yrs ago. He recently got a shock from the defrib for the first time while on holidays abroad. He was admitted to hospital for 48hrs for monitoring and on his return went to his regular hospital in home country to get a printout of the activity of the defrib. He has bveen advised that he may have a second shock (apparently nine times out of ten a patient will receive a second shock). This all occurred approx eight days ago and today he is complaining of pins and needles in his hands. Can someone pls advise if the pins and needles are associated with the activity of the defrib. From a very concerned family memeber

doctor1 MD

my father is complaining of sticky stools. He was diagnosed with rectal cancer a yaear ago underwent radiotherapy and had a part of his rectum removed. he has also suffered a stroke 3 months ago. does he has to discuss this with his surgeon or will a diet change help, he is also on warfarin, does this interact

doctor1 MD

I m an 80 yr. old male and have been on warfarin for years with no problems. P/T 2 days ago was 2.5. First and second urination today was bloody. Never had this problem before except as result of prostate cryosurgery in 2008, which was only temporary. Subsequent PSA tests were 0.05, 0.50 and 0.73. I m on no other presciption medications and very active (tennis). I take daily supplements of vitamin C, glucosamine w/msm, B-50 complex, and selenium. If it might be a factor, I did 3 hours of yard work yesterday, primarily involving pruning of rose bushes.

doctor1 MD

Hi sir...I'm uploading the ecg report ...Could you please shed some light on it...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have the cardiac...

doctor1 MD

My 90-year-old mother is very sensitive to medications. She has a-symptomatic A-Fib. They have given her one baby aspirin (81 mg) a day for a while to reduce her blood cell and platelet clotting ability. This has gone well. They are thinking of...